MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. INTRALASE FS2; FEMTOSECOND LASER

JOHNSON & JOHNSON SURGICAL VISION, INC. INTRALASE FS2; FEMTOSECOND LASER
Model Number 20005D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Keratitis (1944)
Date of Event 07/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The system was evaluated by a field service engineer.The field service found no issues with the unit.A field service checklist was performed.The unit complied with all factory settings.A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for femtosecond laser system showed that there were no issues or non-conformities.The system and its components met all specifications prior to being released.Manufacturing has been ruled out as a potential cause for the reported issue.Based on the investigation results, no corrective action has been issued.Based on the investigation results there is no indication of a product quality deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaints.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported that two patients presented with diffuse lamellar keratitis (dlk and both patients were treated with topical steroids.In addition, it was reported that one patient was a female and one was a male.One had stage 2 dlk and the other had stage 3 dlk.One was prescribed medrol pack and had a flap lift and rinse performed.The additional information that was provided, did not indicate which of the patients had the surgical intervention ( flap lift and rinse) or medrol prescribed; nor what stage of dlk for each gender.Additional follow attempts were made with the account to obtain specific patient information however, no response was received from the account.This report is for male patient #2 using the femto laser.A separate report will be filed for male patient #2 using the excimer laser.Patient #1 was submitted under manufacturing report # 3006695864-2020-00381 and 3006695864-2020-00382.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
INTRALASE FS2
Common Device Name
FEMTOSECOND LASER
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10401712
Report Number3006695864-2020-00383
Device Sequence Number3860055
Product Code HNO
UDI-Device Identifier05050474573451
UDI-Public(01)05050474573451
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K060372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20005D
Device Catalogue Number20005D
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCIMER LASER SERIAL NUMBER (B)(6); EXCIMER LASER SERIAL NUMBER (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005